• Quote of the Day
    "You have it easily in your power to increase the sum total of this world's happiness by
    giving a few words of sincere appreciation to someone who is lonely or discouraged."
    Dale Carnegie, posted by Cat Dancer

stanller

Member
Joined
Feb 1, 2005
Messages
11
Points
1
Hi

I have some certain psychological things of which I don't know what it is and what I should do about it.

What I do know is that everything changed for me when my father threw something at me from behind me. It was a very hostile act of him. At that very moment I experienced some strange thing. I saw all black in my conscious for a split second. I sort of recall that I thougt something like: my own father is doing such a thing to me my father is not the person I always thought he was.
This happened when I was 3 years of age.
The next day I noticed that I couldn't behave as I used to. I noticed there was something wrong with me but didn't know what. (I still don't know)

Now I am 30 years old en since a couple of years I say things to my self like: I wanna get out of here, I wanna leave from here or I will kill you all! you motherf******! I hate you
Be aware, I will kill you! (and sometimes pointing with my finger)
Usually I say this things in my head but sometimes out loud.

I don't know what it is but I think a form of showing my teeth, but I think beneith that anger there is sadness, pain and helplessless (of a child)

Occasionally I will have a very sore impression on my face, one of deep sadness and helplessness. I don't know why but I think it has to do with me remembering how sad I felt at a certain moment when I was a little boy.

And at other times when I sort of remember what happened I get the urge to cry but I can't really. I don't know why. I think it will do me good if I could.

Sometimes I hear myself say things like: hahahahaa, I don't like you anyway
It looks like there is a kind of person in side of me who is very negative, who is after doing pain to others and get my right.

Now I've been to a psychiatrist and he said that these things are kind of psychotic like and he advised me Abilify for at least a year (15 mg). The uncontrolable thoughts will get less with that he said and maybe even dissapear forever. And after that the psychotherapy will be much more effective he said. Is this true?

What makes me worry about the Abilify (or other medicines) is that I will loose my chance to heal the right way because the medicines will alter some things in my psyche which will last forever. Is that true?

Any help, answers are appreciated.
 
Last edited by a moderator:

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,410
Points
63
I've been to a psychiatrist and he said that these things are kind of psychotic like and he advised me Abilify for at least a year (15 mg). The uncontrolable thoughts will get less with that he said and maybe even dissapear forever. And after that the psychotherapy will be much more effective he said. Is this true?
Yes. The medication will generally enhance and augment the effects of psychotherapy. That's true.

What makes me worry about the Abilify (or other medicines) is that I will loose my chance to heal the right way because the medicines will alter some things in my psyche which will last forever. Is that true?
No. The medications simply restore the normal balance of neurochemicals (neurotransmitters). They do not normally cause permanent changes -- but they will help you to make some durable changes in psychotherapy. They will not prevent you from healing.
 
Last edited by a moderator:

stanller

Member
Joined
Feb 1, 2005
Messages
11
Points
1
Thank you very much Dr. Baxter.

This was the answer I hoped for, now I have enough belief in beginning with Abilify and if it doesn't help I will just stop using it.

I know the first couple of weeks can be very problematic in terms of side effects but that is my body adapting to the medicine and after that it should get better.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,410
Points
63
Actually, if you find it doesn't help, (1) talk to your doctor about changing to something else that may work better for you, and/or (2) do not stop this kind of medication abruptly -- speak to your doctor about how to taper off.
 

Latest posts

Top Bottom